MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL
Model Number 01267524
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the foley catheter balloon did not inflate after the catheter insertion.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.1 sample was confirmed to exhibit the reported failure.An amber 3 way foley catheter was returned opened with original packaging.Photo samples of the catheter were also returned.No visual defects were noted.Unable to determine an infusion failure from the photos, so the physical sample was evaluated.No visual issues were noted.Using a luer lock syringe the catheter balloon was attempted to be inflated with 75 ccs of di water.The water began to spray from the drainage eye.Lumen to lumen leakage is the cause of the inflation issue.The catheter does not meet specification, as it would not pass functional leak testing.The product was used for treatment purposes.A potential root cause for this failure could be "operator error".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The labeling review is not required as the reported event is confirmed manufacturing related.The actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12782917
Report Number1018233-2021-07125
Device Sequence Number3608296
Product Code EZC
UDI-Device Identifier00801741018824
UDI-Public(01)00801741018824
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number01267524
Device Catalogue Number01267524
Device Lot NumberNGFS2025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown